Hail, Yuma
- When
- July 1, 3:42 PM MST
- Where
- Yuma County, 18 mi N of Yuma
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -102.717
4 hail, 4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 1:48 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 248 PM MDT SUN JUL 1 2001 BACKDOOR COLD FRONT WAS MOVING SOUTHWEST ACROSS SOUTH CENTRAL NEBRASKA TO THE PANHANDLE OF NEBRASKA. THE ATMOSPHERE HAD BECOME VERY UNSTABLE EARLY THIS AFTERNOON JUST SOUTH OF THE FRONT WITH LIFTED INDICES NEAR -10 AT 19Z NORTHWEST OF KSNY. THE AVN HAS BEEN TOO COOL THE LAST SEVERAL RUNS WITH MOS LOWS AND HIGHS. THE NGM WAS NOT HANDLING THE ELEVATED CONVECTION OVER NEBRASKA AS WELL AS ETA/MESO ETA...BUT OTHERWISE THE NGM AND THE ETA APPEAR TO BE DOING A REASONABLY GOOD JOB WITH THE SCENARIO...SO WILL USE A BLEND OF THESE 2 MODELS. THE 18Z MESO ETA RUN INDICATES MORE WIDESPREAD PRECIPITATION TONIGHT THAN THE EARLIER ETA RUN. GIVEN THE UNSTABLE CONDITIONS AND STORMS BEGINNING TO FIRE OVER EASTERN COLORADO EARLY THIS AFTERNOON...WILL GO ABOVE NGM GUIDANCE AGAIN AS THE NGM (AND AVN) HAS HAD A DRY BIAS DURING THE LAST SEVERAL RUNS. BACK DOOR FRONT IS EXPECTED TO DRIFT INTO THE KHLC AND KMCK AREAS AS CONVECTION IN VERY COOL AIR NORTHEAST OF THE FRONT HELPS PUSH THE FRONT FARTHER SOUTHWEST. THE ARRIVAL OF THE FRONT...UNSTABLE CONDITIONS AND FAVORABLE STORM RELATIVE INFLOW SHOULD HELP SUSTAIN STORMS THAT FIRE OVER NORTHEAST COLORADO AND THE PANHANDLE OF NEBRASKA WELL INTO THE NIGHT. FOR THE NEXT FEW DAYS...EXPECT TEMPERATURES AT OR ABOVE NORMAL AS THE UPPER LEVEL RIDGING BUILDS INTO THE AREA. WIDELY SCATTERED STORMS ARE STILL POSSIBLE MONDAY NIGHT AS LOW LEVEL MOISTURE... REMAINING BOUNDARIES AND MARGINAL MID LEVEL TEMPERATURE SHOULD BE ENOUGH TO SUPPORT A FEW STORMS. FOR THE EXTENDED...THE MRF WAS NO LONGER INDICATING MUCH OF A FROPA DURING THE MIDDLE OF THE WEEK. THE MRF HAS RAISED HIGHS AS MUCH AS 12 DEGREES (77 TO 89 OF THE MEX FOR FRIDAY). NOT READY TO COMPLETELY ACCEPT THIS SCENARIO GIVEN THE AMOUNT OF COLD AIR FORECAST OVER THE GREAT LAKES AREA AND THE STRENGTH OF THE TROF THAT DEVELOPS BY THE SECOND HALF OF THE WEEK. WILL KEEP HIGHS IN THE 80S THURSDAY AND FRIDAY. WILL ALSO KEEP STORMS IN ALL 5 DAYS AS FLOW BECOMES MORE WESTERLY AND ALLOWS IMPULSES TO TRACK ACROSS THE CENTRAL HIGH PLAINS. .GLD...NONE. SKIPPER
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-020600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1128 AM MDT SUN JUL 1 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING NORTH OF INTERSTATE 70. THUNDERSTORM OUTFLOW FROM ONGOING THUNDERSTORMS IN NORTHERN NEBRASKA HAS HELPED TO PUSH A FRONTAL BOUNDARY SOUTHWARD NEAR THE KANSAS AND NEBRASKA BORDER. THUNDERSTORM ACTIVITY OVERNIGHT ACROSS THE TRI-STATE REGION HAS ALSO INCREASED THE LOW LEVEL MOISTURE WITH DEWPOINTS IN THE 60S ACROSS KANSAS AND NEBRASKA. WITH AFTERNOON HIGH TEMPERATURES IN THE MID 90S EXPECTED TODAY...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. BY LATE AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONTAL BOUNDARY IN THE VICINITY OF THE KANSAS AND NEBRASKA BORDER AND CONTINUE TO DEVELOP ACROSS THE AREA NORTH OF INTERSTATE 70 THOUGH THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH ATMOSPHERIC SHEAR PROFILES INDICATING ROTATING STORMS ARE POSSIBLE. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCKHART
The Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
4 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
The strong winds blew in a wall on a shed.
Up to one foot of water was flowing across Highway 385 due to the heavy rainfall.
The strong winds blew down two to three diameter tree limbs in Joes.
The hail was two to three inches deep.
A tree was knocked down over highway 59.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262274, 5262275, 5262276, 5262281, 5262282, 5262277, 5262280, 5262278, 5262279.